Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 213, NWS Wichita, KS

August 19, 2005Barton County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 19, 2005, 4:05 PM CDT for Barton County, Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2005, 4:05 PM CDT (21:05 UTC)
Expired
Aug 19, 2005, 4:56 PM CDT
In force
51 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Barton County, KS

The radar

The Dodge City radar (KDDC), 139 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:46 PM CDTTORNADO2 Ne Hoisington, KS2 NORTHEAST OF HOISINGTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 3:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2005-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2005-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 192105
SVRICT
KSC009-192200-
/O.NEW.KICT.SV.W.0213.050819T2105Z-050819T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
405 PM CDT FRI AUG 19 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS.

* UNTIL 500 PM CDT.

* AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF OLMITZ...OR ABOUT 15 MILES
  NORTHWEST OF GREAT BEND...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  GALATIA...OLMITZ...SUSANK

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WARNING STILL EXISTS FOR SOUTHWEST BARTON COUNTY UNTIL 445 
PM. A RECENT REPORT OF A TORNADO ON THE GROUND JUST CAME IN AT 8 
MILES WEST OF GREAT BEND.

LAT...LON 3869 9903 3847 9903 3857 9848 3868 9848

$$

SEDLOCK
3 follow-up statements
000 
WWUS53 KICT 192121
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT FRI AUG 19 2005

KSC009-192200-
/O.CON.KICT.SV.W.0213.000000T0000Z-050819T2200Z/
BARTON KS-
421 PM CDT FRI AUG 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN BARTON COUNTY
UNTIL 500 PM CDT...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED
NEAR OLMITZ...OR 12 MILES NORTHWEST OF GREAT BEND...AND MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR SUSANK BY  435 PM CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WARNING REMAINS IN EFECT IN SOUTHWEST BARTON COUNTY UNTIL 
445 PM.

LAT...LON 3869 9903 3847 9903 3857 9848 3868 9848

$$

SEDLOCK
000 
WWUS53 KICT 192137
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
437 PM CDT FRI AUG 19 2005

KSC009-192200-
/O.CON.KICT.SV.W.0213.000000T0000Z-050819T2200Z/
BARTON KS-
437 PM CDT FRI AUG 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN BARTON COUNTY
UNTIL 500 PM CDT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED
NEAR HOISINGTON...OR 12 MILES NORTH OF GREAT BEND...AND MOVING EAST
AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
BARTON COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3869 9903 3847 9903 3857 9848 3868 9848

$$

BOWMAN
000 
WWUS53 KICT 192156
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
456 PM CDT FRI AUG 19 2005

KSC009-192206-
/O.CAN.KICT.SV.W.0213.000000T0000Z-050819T2200Z/
BARTON KS-
456 PM CDT FRI AUG 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTON COUNTY HAS
BEEN CANCELLED...

AT 452 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3869 9903 3847 9903 3857 9848 3868 9848

$$

BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:48 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 19, 2:48 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
248 PM CDT FRI AUG 19 2005

.DISCUSSION...

MAIN FORECAST CONCERN WILL BE PRECIP AND TEMPS FOR THE FIRST FEW
DAYS OF THE FORECAST AS AN ACTIVE PATTERN LOOKS TO SET UP.

TONIGHT-SAT:
VERY COMPLEX FIRST COUPLE OF PERIODS SETTING UP. HAD A HARD TIME
BUYING INTO ANY OF THE MODELS AT THIS TIME SINCE MOST OF THEM DID
NOT ACCOUNT FOR PRECIP THAT OCCURRED BETWEEN 12Z AND 15Z THIS
MORNING. VIA PROFILERS AND WATER VAPOR, IT APPEARS THE STORMS IN
QUESTION DEVELOPED ALONG AN 850MB BOUNDARY AS A WEAK CONNECTIVITY
INFLUENCED WAVE TRACK FROM NW TX INTO CENTRAL KS. THE MAIN PROBLEM
IS THESE SHOWERS AND STORMS HAVE SET UP A TEMP CONTRAST ACROSS
CENTRAL KS THAT MAY ACT FOR A FOCUS LATER THIS AFTERNOON AND EARLY
EVENING. SINCE STORMS FIRED LAST NIGHT ON LESS CONVERGENCE, SEE NO
REASON WHY STORMS WOULD NOT DEVELOP OR KEEP DEVELOPING OVER CENTRAL
KS. REGARDLESS HOW THINGS DEVELOP THIS AFTERNOON, AS THE RIGHT
ENTRANCE REGION OF UPPER JET APPROACHES CENTRAL KS, SHOWERS AND
STORMS SHOULD INCREASE IN COVERAGE. WITH PLENTY OF 850MB MOISTURE
AND INSTABILITY COUPLED WITH AROUND 30-35KTS OF DEEP LAYER SHEAR,
ANY STORM THAT DEVELOPS MAY PRODUCE LARGE HAIL AND HEAVY RAINFALL.

WITH RIGHT ENTRANCE REGION OF UPPER JET AND FRONT LINGERING AROUND
AREA, KEPT PRECIP CHANCES IN FOR SAT WITH THE BEST POTENTIAL
GENERALLY ALONG THE KS/OK BORDER. WITH ABUNDANT 850MB MOISTURE STILL
IN PLACE SAT, ANY SMALL UPPER WAVE WOULD TRIGGER SOME SHOWERS AND
STORMS SAT.

SAT NIGHT-MON:
ONE OF THE THINGS I NOTICED FROM DOING THE FORECAST A COUPLE DAYS
AGO IS THAT IT APPEARS THE FRONT WILL NOT SLAM THROUGH AS EXPECTED
AND PRETTY MUCH HANGS UP SAT AND SUN ALONG OR JUST SOUTH OF THE
BORDER. WITH THE POSITION OF THE SURFACE HIGH OVER THE NORTHERN
PLAINS, EASTERLY LOW LEVEL FLOW WILL PERSIST THROUGH SAT AND SUN
WHICH MAY INCREASE CLOUD COVER. FOR NOW THE BEST AREAL COVERAGE AND
HEAVY RAIN POSSIBILITY MAY STILL REMAIN SW OF FORECAST AREA OVER NW
OK AND PORTIONS OF WESTERN KANSAS FOR SAT AND SAT NIGHT. THIS IS
WHERE BETTER LOW LEVEL CONVERGENCE WILL BE SITUATED, ESPECIALLY AT
850MB. NEVERTHELESS WITH FRONT MEANDERING AROUND AREA AND EASTERLY
LOW LEVEL FLOW, WILL KEEP RAIN CHANCES IN FOR SAT THROUGH SUN NIGHT.
BY MON, THE HIGH SHOULD START TO WORK FAR ENOUGH SE TO PUSH SOME
DRIER AIR IN HERE. HOWEVER, THE HIGH PLAINS SHOULD STILL BE UNDER
MOIST SOUTHERLY LOW LEVEL FLOW WHICH MAY ALLOW SOME STORMS TO
PERSIST.

AS IF TRYING TO PIN DOWN PRECIP CHANCES WAS NOT HARD ENOUGH, TEMPS
ARE ALSO GOING TO BE TRICKY. THE GUIDANCE IS GOING 90S FOR SAT AND
SUN. EVEN THOUGH 850MB TEMPS MAYBE WARM ENOUGH, WITH PLENTY OF
CLOUDS AROUND, HAVE A HARD TIME BUYING IT. THEREFORE WILL GO AROUND
5-7 DEGREES BELOW GUIDANCE FOR HIGHS ON SAT AND SUN WHICH PLACES
MOST OF FORECAST AREA IN THE MID TO UPPER 80S.

TUE-FRI:
DID NOT MAKE ANY SIGNIFICANT CHANGES TO THESE EXTENDED PERIODS. BOTH
GFS AND ECM ARE FORECASTING AN UPPER TROUGH TO APPROACH THE NORTHERN
PLAINS TUE-WED. BOTH MED RANGE MODELS AGREE ON THIS FEATURE.
HOWEVER, THE GFS AND UK HOLD MORE ENERGY OVER CA THEN THE ECM. BUT
BOTH THE GFS AND UK CUT THIS FEATURE OFF OVER THE WESTERN STATES SO
IT SHOULD NOT HAVE TOO MUCH PLAY IN OUR WEATHER THROUGH FRI. LEFT
FORECAST DRY FOR TUE AND WED WITH THE THINKING THAT THE BETTER UPPER
DYNAMICS WILL BE NORTH OF FORECAST AREA. HOWEVER, THE MAIN CONCERN
FOR PRECIP MAYBE TUE NIGHT AS LOW LEVEL JET/ISENTROPIC LIFT
INCREASES. BUT FOR NOW IT APPEARS THE BETTER LOW LEVEL JET
CONVERGENCE SHOULD REMAIN NORTH OF AREA, BUT WILL HAVE TO KEEP AN
EYE ON THE TUE NIGHT PERIOD. PREV FORECAST HAD A SLIGHT CHANCE FOR
STORMS FOR THU AND FRI, AND AT THIS JUNCTURE SEE NO GOOD REASON TO
YANK. THE GFS BRINGS THE MEAN UPPER FLOW FURTHER SOUTH THAN THE ECM
WHICH RESULTS IN SOME DECENT UPPER DIFFLUENCE AND FRONT BISECTING
FORECAST AREA. THE ECM HAS THIS FEATURE FURTHER NORTH, BUT WITH
STRONG UPPER WINDS ON THE BACK SIDE OF THE TROUGH OVER NORTHERN
ROCKIES, HAVE A FEELING IT STILL HAS THE POTENTIAL TO DIG PRETTY FAR
SOUTH. SO THE ECM MAY JUST BE BEHIND THE GFS BY ABOUT 12 HOURS WITH
THE FRONT. FURTHER MODEL RUNS SHOULD TELL, SO FOR NOW WILL JUST
LEAVE SLIGHT CHANCE FOR STORMS IN FOR THU-FRI.

TEMPS LOOK TO BE CLOSE TO SEASONAL VALUES OR A DEGREE OR TWO ABOVE
FOR TUE-WED. THU AND FRI WILL BECOME PROBLEMATIC WITH POTENTIAL FOR
FRONT AROUND AREA. SO FOR NOW WENT CONSERVATIVE OVER CENTRAL KS BUT
DID BUMP TEMPS UP A BIT FOR EXTREME SOUTH CENTRAL AND SE KS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  91  68  87 /  40  40  40  20
HUTCHINSON      72  89  66  87 /  40  40  30  20
NEWTON          74  89  66  87 /  40  40  40  20
ELDORADO        75  91  67  87 /  40  40  40  20
WINFIELD-KWLD   76  93  69  88 /  20  40  50  20
RUSSELL         66  86  64  86 /  60  20  20  10
GREAT BEND      69  87  65  86 /  60  30  30  20
SALINA          68  86  64  86 /  60  30  20  10
MCPHERSON       71  87  65  86 /  60  30  30  20
COFFEYVILLE     76  91  69  88 /  20  40  50  20
CHANUTE         75  88  68  85 /  30  40  30  20
IOLA            75  88  67  85 /  40  40  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

LAWSON/
Hazardous weather outlook, Aug 19, 1:30 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
130 PM CDT FRI AUG 19 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
130 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDICES WILL TOP 105 DEGREES GENERALLY ALONG AND EAST
OF THE KANSAS TURNPIKE.

THUNDERSTORMS WILL PERSIST THIS AFTERNOON ACROSS CENTRAL KANSAS
NORTH OF HIGHWAY 50.  THE THUNDERSTORMS WILL CONTINUE TO DEVELOP
SOUTH OVERNIGHT, AND SHOULD OVERSPREAD ALL OF THE AREA BY DAYBREAK
SATURDAY.  THE THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND
EVENING,  WITH THE POTENTIAL FOR UP TO GOLFBALL SIZED HAIL AND
ISOLATED DAMAGING WINDS.  THE THREAT OF SEVERE WEATHER SHOULD
DIMINISH AFTER MIDNIGHT. HEAVY RAIN WITH MAY CAUSE LOCALIZED
FLOODING, ESPECIALLY IN AREAS THAT HAVE RECEIVED SUBSTANTIAL RAIN
DURING THE PAST WEEK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES OF THUNDERSTORMS WILL LINGER SATURDAY THROUGH SUNDAY NIGHT,
THE BEST CHANCES OCCURRING ON SATURDAY. A FEW SEVERE STORMS WITH
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH SATURDAY EVENING
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

SLIGHT CHANCES FOR THUNDERSTORMS CAN BE EXPECTED BY NEXT THURSDAY,
THOUGH IT IS TOO EARLY TO SPECULATE ON THE TYPE OR MAGNITUDE OF ANY
SEVERE RISK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING, GENERALLY NORTH OF A LINE FROM EUREKA TO KINGMAN, BUT
ESPECIALLY ALONG AND NORTH OF HIGHWAY 50.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KLEINSASSER/HOWERTON

In the hours before

Special weather statement, Aug 19, 11:07 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1107 AM CDT FRI AUG 19 2005

KSZ033-191700-
LINCOLN-
1107 AM CDT FRI AUG 19 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...

AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SYLVAN GROVE...OR 17 MILES
WEST OF LINCOLN...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HOWERTON
Special weather statement, Aug 19, 11:37 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1137 AM CDT FRI AUG 19 2005

KSZ033-048-191715-
ELLSWORTH-LINCOLN-
1137 AM CDT FRI AUG 19 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN ELLSWORTH AND EXTREME SOUTHERN LINCOLN
COUNTIES...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILSON...OR 12 MILES NORTHWEST OF
ELLSWORTH...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

HOWERTON
Local storm report, Aug 19, 11:38 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1138 AM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     HAIL             3 S SYLVAN GROVE        38.97N 98.39W
08/19/2005  1.00 INCH        LINCOLN            KS   PUBLIC

&&

CWH
Local storm report, Aug 19, 11:51 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1151 AM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             LINCOLN                 39.04N 98.15W
08/19/2005  1.75 INCH        LINCOLN            KS   LAW ENFORCEMENT

&&

CWH
Special weather statement, Aug 19, 3:19 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT FRI AUG 19 2005

KSZ032>033-047>053-067>068-200300-
BARTON KS-CHASE KS-ELLSWORTH KS-HARVEY KS-LINCOLN KS-
MCPHERSON KS-MARION KS-RENO KS-RICE KS-RUSSELL KS-
SALINE KS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 736
UNTIL 1000 PM CDT FRIDAY EVENING FOR THE FOLLOWING AREAS

IN CENTRAL KANSAS THIS WATCH INCLUDES 9 COUNTIES

BARTON                CHASE                 ELLSWORTH
LINCOLN               MARION                MCPHERSON
RICE                  RUSSELL               SALINE

IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 2 COUNTIES

HARVEY                RENO

INCLUDING THE CITIES OF GREAT BEND...HUTCHINSON...MCPHERSON...RUSSELL
AND SALINA.

LAWSON
Special weather statement, Aug 19, 3:34 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CDT FRI AUG 19 2005

KSZ049-192115-
SALINE-
334 PM CDT FRI AUG 19 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...

AT 329 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR LINDSBORG...OR 13 MILES SOUTH OF SALINA...AND MOVING NORTHEAST
AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SEDLOCK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 11:12 AM CDTSevere Thunderstorm WarningICTLincoln63 min
Aug 19, 3:57 PM CDTTornado Warning EmergencyICTBarton48 min
Aug 19, 4:37 PM CDTTornado WarningICTBarton23 min
Aug 19, 4:42 PM CDTSevere Thunderstorm WarningICTRice63 min
Aug 19, 4:56 PM CDTTornado WarningICTBarton, Ellsworth, Rice34 min
Aug 19, 5:28 PM CDTTornado WarningICTEllsworth, Rice33 min
Aug 19, 5:40 PM CDTTornado WarningICTMcPherson, Saline60 min
Aug 19, 6:33 PM CDTSevere Thunderstorm WarningICTMarion36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.